MAUDE Adverse Event Report: STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM; MESH, SURGICAL

STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM; MESH, SURGICAL
Catalog Number 1020002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During the follow up of (b)(4), additional information was received that this patient was also implanted with a second strattice device on (b)(6) 2021.Transplant bring back liver-- additional piece of strattice mesh was used in combination with what had been placed the day prior." grft str 10x20 - sn/a - (b)(4), 1, allergan medical 1020002, n/a " it was reported the patient underwent a transplant bring back liver on (b)(6) 2021, and the previously placed biologic strattice mesh was excised and was sent for culture and pathology.It is not clear from the additional information which device was explanted and sent for pathology.Although record (b)(4) provided a lot number, it does not clearly indicate it was the device that was explanted.Therefore this record was opened for the second device out of an abundance of caution due to the report of infection with device explant.No lot number was provided for the second device, however it appears it could be a strattice 10x20 based on the information provided "grft str 10x20." the original information stated that a "61 year old male patient who weighed 71 kgs underwent simultaneous liver-kidney transplant.Multiple returns to or for complications.Strattice mesh placed ten days after to close abdominal wall.This case and another post-transplant/mesh case are possible mesh device infections.Or cultures grew multidrug resistant organisms (mdro) and fungus." the original intended procedure was listed as liver-kidney transplant.Relevant history was reported to have included preexisting characteristics that may have contributed to the event: immuno-compromised; surgery." the investigation associated with the first device implanted can be found under mdr 1000306051-2022-00160.
 
Additional Manufacturer Narrative
Attempts are being made to confirm device explant and lot number.Strattice as a contributing factor to the event cannot be ruled out, thus this event was reported to the fda as serious injury.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.It was reported the infection disease physician indicates a relationship between the strattice and the infection.As indicated in the instructions for use, infection is a potential adverse event associated with implantation procedures where surgical mesh materials are use.Based on the limited information, including no identification of the lot number, a relationship between the event and the strattice could not be determined.If additional information is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Internal investigation into lot sp200298 resulted in no remarkable findings, including 144 devices distributed with no other complaints reported against the lot and no deviations or nonconformances revealed during manufacturing.Lot sp200298 was terminally sterilized and met all qc release criteria.No further actions are required, no device nonconformances were confirmed.As reported in the initial: attempts are being made to confirm device explant and lot number.Strattice as a contributing factor to the event cannot be ruled out, thus this event was reported to the fda as serious injury.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.It was reported the infection disease physician indicates a relationship between the strattice and the infection.As indicated in the instructions for use, infection is a potential adverse event associated with implantation procedures where surgical mesh materials are use.Based on the limited information, including no identification of the lot number, a relationship between the event and the strattice could not be determined.If additional information is received, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report additional information received including relevant lot number and investigation conclusion.On 10/10/2022, additional information was received from the reporter that the lot number associated with this event is sp200298-862 and the device was confirmed to be explanted on 10/12/2021 and it was sent for pathology.Lot sp200298 is valid, however sublot '862' is not valid and can be a possible typo since strattice sublots do not start with an '8'.A review of the batch record and distribution for lot sp200298 was performed to identify the possible sublot.Based on the additional information that the item was a 10x20 strattice, and sublot '062' was shipped to the complainant facility, it can be concluded the valid sublot is '062'.Therefore the valid lot number associated with this event is sp200298-062 previous additional information received reported the patient underwent a transplant bring back liver with planned abdominal closure with stratice bioprosthetic, abdominal washout on (b)(6) 2021.The patient underwent an initial liver transplant on (b)(6) 2021.On (b)(6) 2021, underwent transplant bring back liver for completion of biliary anastomosis.On (b)(6) 2021, underwent transplant bring back liver, abdominal washout, liver biopsy.Due the difficulty in properly ventilating the patient because of suspected elevated intra-abdominal pressures the abdomen was left open with abthera dressing for abdominal closure.On (b)(6) 2021, underwent, transplant bring back liver with planned abdominal closure with stratice bioprosthetic , abdominal washout on (b)(6) 2021, previously placed biologic strattice mesh was excised and was sent for culture and pathology.On (b)(6)2021, underwent open abdominal wound mesh with visible growth of mold, status post removal and debridement with wound vac (b)(6) 2021.Intraoperative cultures with vre and dematiaceous (pigmented) fungus.Went back to the operating room (b)(6) 2021.Abdominal washout with fascial closure with biologic mesh and wound vac¿ continue daptomycin for vre intra-abdominal and mesh related infection.2.Dual antifungal therapy with ambisome and posaconazole for pigmented mold.Final identification pending.3.Empiric meropenem.(b)(6) 2021-- intraoperative cultures with vre and pigmented fungus (curvularia).(b)(6) 2021-- open abdominal wound mesh with visible growth of mold s/p removal and debridement (b)(6) 2021 with or cx with vre and curvularia (no fungal growth since mesh removal and debridement on 10/12) the patient co-morbidities included hypertension and endocarditis as reported in the initial: during the follow up of pr 2636748, additional information was received that this patient was also implanted with a second strattice device on (b)(6) 2021.Transplant bring back liver-- additional piece of strattice mesh was used in combination with what had been placed the day prior." grft str 10x20 - sn/a - log1509184013 n/a 1 allergan medical 1020002 n/a " it was reported the patient underwent a transplant bring back liver on (b)(6) 2021, and the previously placed biologic strattice mesh was excised and was sent for culture and pathology.It is not clear from the additional information which device was explanted and sent for pathology.Although record 2636748 provided a lot number, it does not clearly indicate it was the device that was explanted.Therefore this record was opened for the second device out of an abundance of caution due to the report of infection with device explant.No lot number was provided for the second device, however it appears it could be a strattice 10x20 based on the information provided "grft str 10x20." the original information stated that a "61 year old male patient who weighed 71 kgs underwent simultaneous liver-kidney transplant.Multiple returns to or for complications.Strattice mesh placed ten days after to close abdominal wall.This case and another post-transplant/mesh case are possible mesh device infections.Or cultures grew multidrug resistant organisms (mdro) and fungus." the original intended procedure was listed as liver-kidney transplant relevant history was reported to have included preexisting characteristics that may have contributed to the event: immuno-compromised; surgery." the investigation associated with the first device implanted can be found under mdr 1000306051-2022-00160.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key15532273
Report Number1000306051-2022-00166
Device Sequence Number5212899
Product Code FTM
UDI-Device Identifier00818410010379
UDI-Public00818410010379
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1020002
Device Lot NumberSP200298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION; NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown